Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 292, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 8, 2000, 2:27 PM CDT for Bedford County, Coffee County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 8, 2000, 3:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 081928 SVRBNA TNC003-031-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE WESTERN COFFEE COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SHELBYVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTH OF NORMANDY AT 245 PM CDT 6 MILES NORTHWEST OF MANCHESTER AT 300 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:20 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 8, 2:20 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT WED AUG 08 2000 MID AFTERNOON TEMPERATURES WERE IN THE 90 TO 95 RANGE IN MIDDLE TN WITH UPPER 80S ON THE PLATEAU. HEAT INDEX VALUES HAD REACHED THE 100-105 RANGE. CUMULUS WERE DEVELOPING MAINLY OVER THE SOUTHERN HALF OF OUR AREA. APPEARS THAT RELATIVELY WARM MID LEVEL AIR WAS CAPPING DEVELOPMENT. SCATTERED THUNDERSTORMS NOTED TO OUR SOUTH. STILL THINK WE WILL SEE SOME ISOLATED TO SCATTERED ACTIVITY LATE THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS...SO ANY THAT POP UP COULD BE STRONG. QUESTION FOR OVERNIGHT IS IF AN MCS WILL DEVELOP TO OUR NORTHWEST AND POSSIBLY AFFECT PART OF OUR FORECAST AREA LATE TONIGHT. NOT A GREAT DEAL OF CONFIDENCE THAT AN MCS WILL HIT US IF IT DOES DEVELOP...PROBABLY JUST TO OUR NORTH. OTHERWISE...ANOTHER PARTLY CLOUDY AND MUGGY NIGHT. THURSDAY WILL BE ANOTHER HOT AND HUMID DAY. COLD FRONT MOVES ACROSS MIDDLE TN THROUGH THE DAY...BUT COLD/DRY ADVECTION NOT STRONG IMMEDIATELY BEHIND IT. A SIMILAR CAPPING SITUATION WILL PROBABLY EXIST TOMORROW...BUT CONVERGENCE WITH THIS BOUNDARY WILL BE ENOUGH TO OVERCOME CONVECTIVE INHIBITION AND GIVE US SCATTERED AND MAYBE NUMEROUS THUNDERSTORMS...SOME SEVERE. MIDDLE TN WILL HAVE A VERY MOIST AND UNSTABLE ATMOSPHERE...UNDER A THETA E RIDGE WITH TOTAL TOTALS OVER 50...CAPES MORE THAN 3500...ETC. A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR THURSDAY EVENING PLATEAU AND IN THE SOUTH. THE FRONT WILL MOVE THROUGH ALLOWING CLEARING THURSDAY NIGHT AS DRIER AIR ARRIVES. MOSTLY SUNNY AND LESS HUMID WEATHER WILL FOLLOW FOR FRIDAY... ALTHOUGH ENOUGH LOW LEVEL MOISTURE AND INSTABILITY WILL LINGER FOR AN ISOLATED SHOWER OVER PLATEAU. WILL NOT MENTION IN ZONES AT THIS TIME. EXTENDED LOOKS MOSTLY CLEAR WITH NEAR AVERAGE TEMPERATURES INTO SATURDAY...THEN WARMING A LITTLE ABOVE AVERAGE BY DAY 5. PRELIMINARY NUMBERS ONLY... BNA BU 075/095/071/091 2510 CSV BB 070/089/065/087 3531 .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.